Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2011Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2011, 3:48 PM EDT for Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania. It was in force for 72 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 3:48 PM EDT (19:48 UTC)
Expired
Jul 3, 2011, 5:00 PM EDT
In force
72 min
Issued by
NWS Philadelphia/Mount Holly

Counties Warren County, NJ, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 134 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:08 PM EDTTSTM WND DMGWashington Twp, PATREE DOWN
Jul 3, 4:21 PM EDTHAIL 0.25Bethlehem, PAPEA SIZE HAIL IN BETHLEHEM
Jul 3, 4:25 PM EDTTSTM WND DMGBethlehem, PATREE DOWN ACROSS ROAD
Jul 3, 4:25 PM EDTTSTM WND DMGForks Twp, PATREE INTO STRUCTURE
Jul 3, 4:25 PM EDTTSTM WND DMGLower Mount Bethel Twp, PAPOLES WIRES DOWN
Jul 3, 4:38 PM EDTTSTM WND DMGWilliams Twp, PATREE ACROOS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS81 KPHI 031948
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SUN JUL 3 2011

NJZ007-PAZ055-062-032100-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
348 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONROE...NORTHAMPTON 
AND WARREN COUNTIES...

AT 345 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED STRONG THUNDERSTORMS IN THE REGION. THE STORMS WILL 
CONTINUE TO AFFECT PARTS OF THE POCONO REGION, NORTHWESTERN NEW 
JERSEY AND THE LEHIGH VALLEY THROUGH AT LEAST 600 PM.

VERY HEAVY RAIN WILL FALL FROM SOME OF THESE STORMS, CAUSING 
FLOODING IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM SOME OF THESE STORMS. DO NOT SEEK 
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4115 7516 4115 7509 4108 7503 4110 7499
      4091 7477 4070 7498 4054 7535 4058 7541
      4066 7543 4065 7549 4073 7554 4075 7562
      4079 7562 4082 7548 4094 7557 4099 7550
      4112 7566 4122 7554 4124 7550 4126 7514

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:33 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 3, 3:33 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT SUN JUL 3 2011

.SYNOPSIS...
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT, THEN
STALL TO OUR SOUTH, AND POSSIBLY BEGIN TO WASH-OUT OVER THE NEXT
COUPLE OF DAYS. A WARM FRONT MAY CROSS THE AREA WEDNESDAY, BEFORE A
COL FRONT APPROACHES THURSDAY AND SLOWLY SAGS SOUTH OF THE AREA.
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND FOR THE WEEKEND WHILE
THE FRONTAL BOUNDARY MAY SLOWLY MEANDER TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COLD FRONT WILL CROSS THE AREA TONIGHT WHICH MAY LEAD TO SCATTERED
SHOWERS AND STORMS THIS EVENING. A PRE-COLD FRONTAL SURFACE TROUGH
CROSSED INTO THE AREA THIS MORNING AND CREATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. THE EARLY CLOUDS
AND RAIN HELPED TO KEEP TEMPERATURES DOWN FOR MUCH OF THE DAY, AND
IT CONTINUES TO RAIN IN OUR NORTHERN ZONES. TEMPERATURES HAVE BEGUN
TO RISE LATE THIS AFTERNOON, WHICH HAS LEAD TO SOME INSTABILITY
ACROSS THE AREA. THE FRONT IS MOVING THROUGH CENTRAL PENNSYLVANIA
WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY, SO WE
COULD STILL GET SOME SHOWERS AND STORMS TO MOVE INTO THE AREA ALONG
THE COLD FRONT. HOWEVER, WE STILL ARE NOT EXPECTING MUCH IN THE WAY
OF SEVERE WEATHER; ALTHOUGH IT WOULD NOT BE SURPRISING TO SEE SOME
SMALL HAIL OR GUSTY WINDS, IN ADDITION TO THE LIGHTNING AND HEAVY
RAIN. MUCH OF THE ACTIVITY SHOULD BEGIN TO DIMINISH OVERNIGHT, BUT
UNTIL THEN, WE HAVE HIGHEST POPS WHERE IT IS CURRENTLY RAINING, DOWN
TO CHANCE FARTHER SOUTH. DEWPOINTS ARE NOT EXPECTED TO DROP MUCH
TONIGHT, AND ANY EARLY CLOUD COVER SHOULD PREVENT RAPID COOLING TO
START THE NIGHT, SO WE BLENDED TOWARD THE WARMER MOS OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY THAT MOVES THROUGH THE AREA TONIGHT IS EXPECTED
TO STALL TO OUR SOUTH AND BEGIN TO WASH-OUT OVER THE NEXT COUPLE OF
DAYS. EVEN THOUGH THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN TO OUR
SOUTH THROUGH TUESDAY, THERE MAY BE PERIODIC MID-LEVEL DISTURBANCES
MOVE THROUGH THE AREA MONDAY THROUGH TUESDAY. WHILE MOST OF THE AREA
SHOULD REMAIN DRY, THE SOUTHERN THIRD OF THE CWA MAY SEE SOME
SHOWER OR THUNDERSTORM ACTIVITY, ESPECIALLY DURING THE AFTERNOONS.
BY WEDNESDAY, A WARM FRONT MAY MOVE NORTH THROUGH THE AREA WHILE
ANOTHER MID-LEVEL DISTURBANCE CROSSES. HENCE WE HAVE A CHANCE/SLIGHT
CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS THE ENTIRE AREA, WITH THE
HIGHEST PROBABILITY ACROSS THE SOUTHERN PORTIONS.

THICKNESSES ARE NOT EXPECTED TO CHANGE MUCH OVER THE NEXT FEW DAYS,
AND WITH AMPLE SUNSHINE THROUGH MUCH OF THE AREA, TEMPERATURES
SHOULD WARM FAIRLY NICELY EACH DAY. WE ARE NOT EXPECTING RECORD
SETTING TEMPERATURES BY ANY MEANS, BUT WARMER THAN AVERAGE;
GENERALLY TEMPERATURES ARE EXPECTED TO RISE INTO THE MID/UPPER 80S
TO AROUND 90 FOR MOST INLAND AREAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PERSISTENT TROUGHING OVER THE EASTERN HALF OF THE UNITED STATES WILL
CONTINUE TO PROVIDE VERY UNSETTLED WEATHER FOR OUR ZONES, ESPECIALLY
ACROSS THE SOUTH, THROUGH MUCH OF THE EXTENDED PERIOD.

WARM FRONT WILL BEGIN TO LIFT THROUGH LATE WEDNESDAY TO GIVE US
ANOTHER SHOT OF SHOWERS AND THUNDERSTORMS ON THURSDAY. WE WILL
THEN SEE A RETURN TO HIGHER DEWPOINTS JUST AHEAD OF ANOTHER COLD
FRONT SWINGING DOWN FROM THE GREAT LAKES. THIS FRONT LOOKS LIKE IT
WILL BE SLOWING DOWN AS IT APPROACHES THE REGION WITH THE BERMUDA
HIGH OFFSHORE KEEPS THE PARENT LOW FURTHER NORTH AND CUTS INTO THE
BASE OF THE EASTERN U.S. TROUGHING. THE COLD FRONT WILL TAKE ITS
TIME MOVING THROUGH THE REGION AND FINALLY DOES SO BY EARLY
FRIDAY. IT WILL THEN SIT TO OUR SOUTH AND EAST THROUGH THE WEEKEND
AS ENERGY PUMPED IN FROM THE SOUTHWEST RIDE ALONG THE FRONT ACROSS
OUR SOUTHERN ZONES.

OVER THE NORTH, CANADIAN HIGH PRESSURE WILL EXERT ITS INFLUENCE
KEEPING PRECIPITATION FREE DAYS STARTING FRIDAY NIGHT THROUGH THE
WEEKEND. THIS WILL TREND FURTHER SOUTH DURING THE WEEKEND SO WE
SHOULD BE ABLE TO CUT OFF ANYMORE PRECIPITATION ACROSS THE SOUTH BY
SUNDAY MORNING.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS MORNINGS SHOWERS/TSTMS HAVE MOVED OFF TO THE NE TAKING THE
LOWER CIGS AND VSBYS WITH IT, FOR THE MOST PART. THERE ARE STILL A
FEW STATIONS REPORTING MVFR VSBY RESTRICTIONS IN HAZE. OTHERWISE,
WE ARE LEFT WITH MID AND HIGH CLOUDS, WITH SCT TO BKN CU/SC
DEVELOPING IN OUR NORTHERN AND WESTERN SECTIONS. STILL HAVE A FEW
SHOWERS IN OUR EXTREME NORTH, BUT THEY SHOULDN'T AFFECT ANY TAF
SITES. NOW THAT WE ARE GETTING SOME HEATING, IT'S NOT OUT OF THE
QUESTION FOR SHOWERS/TSTMS TO BEGIN DEVELOPING TO OUR WEST AS THE
FRONT MOVES IN. WE WILL CARRY A TEMPO GROUP FOR THE POSSIBILITY
OF THESE INTO THE EVENING HOURS. ONCE THE THREAT FOR SHOWERS IS
OVER, CLEARING WILL SET IN. THIS WILL LEAVE US WITH MAINLY SCT TO
BKN HIGH CLOUDS OVERNIGHT. WINDS BEHIND THE FRONT WILL BE MAINLY
W TO NW, BUT WITHOUT MUCH IN THE WAY A PRESSURE GRADIENT, SPEEDS
WILL DROP TO LESS THAN 5 KT. WITH THE LIGHT WINDS AND NOT MUCH IN
WAY OF CLOUD COVER, WE CAN ONCE AGAIN LOOK FOR SOME VSBY
RESTRICTIONS IN FOG AND HAZE IN THE PREDAWN HOURS. MOST OF THE
RESTRICTIONS SHOULD BE MVFR, BUT THERE COULD BE A FEW LOCATIONS,
MAINLY SHELTERED AREA THAT RECEIVED RAIN THIS MORNING, WHERE
THEY COULD DROP BRIEFLY TO IFR. HIGH PRESSURE, PUSHING IN FROM
THE WEST, WILL PROVIDE US WITH A FAIR WEATHER VFR 4TH. WINDS WILL
BE W TO NW 7 TO 10 KT.

OUTLOOK...
THE HIGH PRESSURE SYSTEM WILL BUILD IN AND KEEP THINGS FAIR AND DRY
WITH VFR CONDITIONS INTO WEDNESDAY, ALTHOUGH A FEW SHOWERS MAY TRY
TO SNEAK INTO OUR EXTREME SOUTHERN AREAS TUESDAY INTO WEDNESDAY.
A FRONT WILL THEN MOVE IN WITH POSSIBLE SHOWERS/TSTMS AND LOWER
FLYING CONDITIONS LATE WEDNESDAY INTO THURSDAY.

&&

.MARINE...
A FRONTAL ZONE, TO OUR WEST, WILL BE CROSSING OUR WATERS TONIGHT.
THE WIND WILL BECOME A BIT GUSTY FROM THE SW AHEAD OF THE FRONT,
BUT BOTH WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA.
AS THE FRONT CROSSES OUR AREA, IT COULD TRIGGER A FEW SHOWERS AND
TSTMS. THE FRONT WILL LIKELY STALL JUST SOUTH OF THE COASTAL WATERS
ON MONDAY WITH HIGH PRESSURE BUILDING IN FOR TUESDAY AND WEDNESDAY.
ANOTHER FRONT WILL MOVE IN BY LATE WEDNESDAY OR WEDNESDAY NIGHT.
AHEAD OF THE FRONT, WINDS AND SEAS WILL INCREASE AND IT IS POSSIBLE
THAT SMALL CRAFT ADVISORY CRITERIA COULD BE REACHED WEDNESDAY NIGHT
INTO THURSDAY. FOR NOW WE WILL CAP BOTH WINDS AND SEAS JUST BELOW
THAT CRITERIA. THE FRONT IS THEN FORECAST TO STALL OVER OR NEAR OUR
SOUTHERN WATERS FOR THE LATTER PART OF THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jul 3, 3:36 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT SUN JUL 3 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-041945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
336 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS, LOCALIZED
FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW
THUNDERSTORMS, MAINLY THIS AFTERNOON AND EVENING, COULD PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-041945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS AND DANGEROUS
CLOUD TO SURFACE LIGHTNING. A FEW THUNDERSTORMS, MAINLY THIS
AFTERNOON AND EVENING, COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 11:08 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EDT SUN JUL 3 2011

NJZ001-007>010-012-013-015-019-020-027-PAZ055-062-069-031600-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
1108 AM EDT SUN JUL 3 2011

...THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL AFFECT BUCKS...
BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...
MONROE...MORRIS...NORTHAMPTON...OCEAN...SOMERSET...SUSSEX AND
WARREN COUNTIES...

AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF RAIN WITH SCATTERED THUNDERSTORMS OVER NORTHERN AND
CENTRAL NEW JERSEY MOVING EAST AT 15 MPH.

VERY HEAVY RAIN, POSSIBLY AN INCH OR MORE, COULD FALL FROM THESE
STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. MOTORISTS SHOULD BE ALERT FOR
THESE CONDITIONS AND, IF ENCOUNTERED, SLOW DOWN.

GUSTY WINDS AND SMALL HAIL ARE POSSIBLE, ALONG WITH DANGEROUS CLOUD
TO GROUND LIGHTNING.

LAT...LON 4130 7458 4120 7438 4104 7449 4105 7447
      4100 7436 4081 7434 4066 7445 4066 7443
      4066 7440 4059 7444 4060 7432 3969 7424
      3980 7484 4124 7542 4126 7514 4116 7516
      4115 7509 4109 7503 4115 7491 4131 7480

RPW
Special weather statement, Jul 3, 12:47 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EDT SUN JUL 3 2011

NJZ001-008-031745-
MORRIS NJ-SUSSEX NJ-
1247 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTAGUE...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SUSSEX AROUND 100 PM...
HAMBURG...FRANKLIN AROUND 115 PM...HIGHLAND LAKE AROUND 130 PM...
GREEN POND AND BUTLER AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4120 7437 4118 7437 4109 7449 4104 7449
      4105 7444 4102 7442 4101 7435 4100 7433
      4089 7446 4116 7491 4135 7470 4135 7468

HEAVENER
Local storm report, Jul 3, 1:33 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             SPARTA                  41.03N  74.64W
07/03/2011  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            ESTIMATED PEA SIZE HAIL IN SPARTA

0330 AM     TSTM WND DMG     SPARTA                  41.03N  74.64W
07/03/2011                   SUSSEX             NJ   TRAINED SPOTTER

            SOME TREE DAMAGE AND MINOR HOUSE DAMAGE

0330 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.75 INCH       SUSSEX             NJ   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED

0340 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

&&

EVENT NUMBER PHI1100310 PHI1100311 PHI1100312 PHI1100313

KEK
Special weather statement, Jul 3, 2:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT SUN JUL 3 2011

NJZ001-PAZ055-031900-
MONROE PA-SUSSEX NJ-
211 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONROE AND SUSSEX
COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM DRIFTING SOUTHEASTWARD INTO MONROE COUNTY,
PENNSYLVANIA AS WELL AS TOWARD SUSSEX COUNTY, NEW JERSEY.

VERY HEAVY RAINFALL WILL OCCUR OVER PARTS OF THE AREA, SOME OF WHICH
HAVE ALREADY RECEIVED HEAVY RAINFALL TODAY. BE ALERT FOR THE
POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4119 7437 4096 7464 4091 7466 4091 7477
      4108 7497 4086 7531 4081 7547 4094 7557
      4099 7550 4112 7565 4113 7565 4124 7550
      4126 7514 4116 7516 4115 7509 4108 7501
      4115 7491 4131 7479 4135 7470

IOVINO
Special weather statement, Jul 3, 2:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT SUN JUL 3 2011

NJZ001-007-PAZ054-055-061-062-032000-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
252 PM EDT SUN JUL 3 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN...

AT 250 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS WITH HEAVY RAIN IN THE POCONOS. THE STORMS
WERE DRIFTING SOUTHEASTWARD AND THEY SHOULD AFFECT PARTS OF
NORTHWESTERN NEW JERSEY AND THE LEHIGH VALLEY BEFORE 400 PM.

VERY HEAVY RAINFALL WILL OCCUR AT SOME LOCATIONS ALONG WITH THE
POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4119 7437 4091 7466 4090 7478 4070 7498
      4059 7518 4062 7520 4059 7526 4042 7549
      4068 7589 4074 7577 4091 7599 4099 7576
      4110 7576 4113 7564 4125 7550 4126 7514
      4115 7516 4115 7509 4108 7503 4135 7470

IOVINO
Special weather statement, Jul 3, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SUN JUL 3 2011

NJZ007-PAZ055-062-032100-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
348 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONROE...NORTHAMPTON
AND WARREN COUNTIES...

AT 345 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS IN THE REGION. THE STORMS WILL
CONTINUE TO AFFECT PARTS OF THE POCONO REGION, NORTHWESTERN NEW
JERSEY AND THE LEHIGH VALLEY THROUGH AT LEAST 600 PM.

VERY HEAVY RAIN WILL FALL FROM SOME OF THESE STORMS, CAUSING
FLOODING IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM SOME OF THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4115 7516 4115 7509 4108 7503 4110 7499
      4091 7477 4070 7498 4054 7535 4058 7541
      4066 7543 4065 7549 4073 7554 4075 7562
      4079 7562 4082 7548 4094 7557 4099 7550
      4112 7566 4122 7554 4124 7550 4126 7514

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:38 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex, Warren82 min
Jul 3, 11:08 AM EDTSpecial Weather StatementPHIBurlington, Hunterdon, Mercer, Middlesex, Morris, Ocean and 3 more52 min
Jul 3, 12:47 PM EDTSpecial Weather StatementPHISussex58 min
Jul 3, 2:11 PM EDTSpecial Weather StatementPHISussex49 min
Jul 3, 2:52 PM EDTSpecial Weather StatementPHISussex, Warren68 min
Jul 3, 3:58 PM EDTAreal Flood AdvisoryPHIWarren4 hr
Jul 3, 4:19 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren56 min
Jul 3, 5:10 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth65 min
Jul 3, 5:34 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth56 min
Jul 3, 5:39 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean51 min
Jul 3, 5:57 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean63 min
Jul 3, 6:24 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean66 min
Jul 3, 7:11 PM EDTSpecial Marine WarningPHI94 min
Jul 3, 7:35 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 3, 9:04 AM EDTSpecial Weather StatementPHICarbon, Monroe86 min
Jul 3, 3:17 PM EDTAreal Flood AdvisoryPHICarbon, Monroe5 hr
Jul 3, 4:04 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton56 min
Jul 3, 4:58 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery62 min
Jul 3, 6:01 PM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Jul 3, 7:02 PM EDTSpecial Weather StatementPHICarbon58 min
Jul 3, 6:45 PM EDTSpecial Weather StatementPHITalbot60 min
Jul 3, 7:18 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot57 min
Jul 3, 7:51 PM EDTSpecial Weather StatementPHICecil54 min

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.